MAUDE Adverse Event Report: BIOMET 3I CERTAIN LOW PROFILE ONE-PIECE ABUTMENT 3.4MM(D) X 2MM(H); DENTAL ABUTMENT

BIOMET 3I CERTAIN LOW PROFILE ONE-PIECE ABUTMENT 3.4MM(D) X 2MM(H); DENTAL ABUTMENT
Model Number ILPC342U
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).
 
Event or Problem Description
It was reported that while placing the abutment, it fractured at the screw portion.The screw could not be entirely removed from the implant, procedure was delayed by 30 minutes.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).The following sections have been updated: b4: date of this report.B5: describe event or problem.G3: date received by manufacturer.H1: type of report, follow-up number.H2: follow up type.H3: device evaluated by manufacturer: change ¿no' to 'yes'.H6: evaluation codes.H10: additional narrative.One osseotite® tapered certain® implant 3.25 x 13mm (int3213) was returned for investigation.Visual inspection of the as returned product identified signs of damage about the external threads.The internal drive feature is noted to contain a fractured threaded piece in the drive feature, which is noted to be the ilpc342u low profile abutment.This piece could not be disengaged from the drive feature.No pre-existing conditions were noted on the per.The reported product was located on tooth # 32 (fdi) and used for an unknown period of time.The reported event could not be recreated due to the nature of the dental device and event (fracture).Review of appropriate documentation: documents reviewed: zbinstsm rev.B 12/19; torque matrix - internal connection; page 8-9.Dhr review was completed for the subject lot number 2018031646.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2018031646) for similar event and no other complaint was identified.January post market trending was reviewed and there were no actionable events or corrective actions for the reported event (component fracture) or product (int3213 & ilpc342u).Therefore, based on the available information, device malfunction has occurred.The returned implant could not disengage from the fractured piece.The reported event was confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
CERTAIN LOW PROFILE ONE-PIECE ABUTMENT 3.4MM(D) X 2MM(H)
Common Device Name
DENTAL ABUTMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11076918
Report Number0001038806-2020-02128
Device Sequence Number19515946
Product Code NHA
UDI-Device Identifier00844868021100
UDI-Public(01)00844868021100(17)240716(10)2019070201(241)ILPC342U
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K092341
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2024
Device Model NumberILPC342U
Device Catalogue NumberILPC342U
Device Lot Number2019070201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight75